Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Took psyllium husk and ayurvedic medication for constipation. Getting pressure in chest. Any ideas?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1735 Questions
Question
I had a small situation of constipation 2-3 weeks back. Took psyllium husk for a few days and some ayurvedic medication. My doctor friend suggested to take fibril powder and stool softner - forgot the name (starts with C). It improved and so did slight pain/pressure I felt on the right side of my chest. But the situation has come up again. Need some advice how should I proceed. I plan to take up salads, fruits as part of diet. Is psyllium husk on regular basis a good idea for the fibre intake. The frequency of stool passing is sometimes more than a day and even in nromal scenario dont feel completely clean bowels.
Posted Sat, 11 May 2013 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 28 hours later
Hi,
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to answer your query.

yes you can take psyllium on a regular basis till you have good bowel movements. You also need to drink lot of fluids.

You can eat high fiber diet ( vegetables and fruits) which provide good amount of fiber.

But you should understand that you need fluids also in addition to fiber ( either supplements or dietary) for good bowel movement. Also make it a habit to go to the toilet at the same time everyday - say after your morning tea. This will help you normalize your bowel movement.

I hope that answers your question.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Took psyllium husk and ayurvedic medication for constipation. Getting pressure in chest. Any ideas? 24 minutes later
Slight pain in lower abdomen and sometimes of upper chest right side normal during constipation?
 
 
Answered by Dr. Ratnakar Kini 27 minutes later
Hi,
Slight pain in the lower abdomen can occur due to constipation.
But constipation does not directly cause pain in the upper chest.
It may be due to gastroesophageal reflux disease ( though there are various other causes as well).

I hope that answers your question.
If you have no more questions, kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor